Wisconsin, 2022High Wind and Strong Wind in Wisconsin, November 5, 2022
November 5, 2022 · NWS MKX · 8 events in 8 counties and zones
Strong low pressure tracking from southwest WI to Upper MI caused strong gradient winds over portions of southeast and east central WI during the afternoon. Scattered tree damage occurred.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $80,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong low pressure tracking from southwest WI to Upper MI caused strong gradient winds over portions of southeast and east central WI during the afternoon. Scattered tree damage occurred.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Nov 5, 9:22 AM CST, 4 hours 38 minutes earlier.
Area forecast discussion, Nov 5, 9:22 AM CST, 4 hours 38 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
1022 AM CDT Sat Nov 5 2022
.UPDATE...
(Issued 1021 AM CDT Sat Nov 5 2022)
The main concern with the forecast over the next few hours is with
potential severe wind gusts with the cold front and line of
storms. This front will lift through southwest to northeast
through the forecast area through early afternoon. Wind gusts of
60 to 70 mph have been reported upstream over eastern Iowa and
northern Illinois.
Otherwise, it will still be a windy day outside of the line of
storms, with gusts of 50 to 60 mph possible late morning into this
evening. Current temps ahead of the cold front are eclipsing
forecast highs for the day, so will be boosting temps this
morning.
DDV
&&
.SHORT TERM...
(Issued 400 AM CDT Sat Nov 5 2022)
Today through Sunday:
A frontal boundary remains draped across the region this morning
and from current obs and newer models this system has slid a bit
further east than expected leading to a bit more rainfall to the
east. However the expected progression of this system remains
largely the same with more intermittent showers at this point.
The low continues to strengthen/deepen and lift NNE as the upper
level trough/low does the same. Both the upper low and surface low
are expected to lift into western Wisconsin this morning. The
current boundary/warm front will lift north perhaps allowing for a
bit of dry air to sneak into the southeast perhaps limiting
showers for a period. As the surface low lifts the cold front will
rapidly push into the region.
Rain will fill back into the west as the low pulls through with
the front impinging on the temporary dryness in the southeast by
the mid morning hours. This front, while little to no thunder is
expected along it due to very limited instability, will feature
strong 0-3km shear of 40-50 kts due to the strengthening LLJ.
Given the strong frontogenetical forcing along the front in
addition to several other great forcing mechanisms (i.e. PVA,
Right Entrance UL Jet, Strong WAA), expect a line of showers along
the front. With the strong shear we could expect bowing segments
of the line that may very well lead to brief tornadic spinups
along the line. Given the very strong LLJ of 70-80 kts this will
likely be a situation where there could be multiple breaks in the
line of showers where we are seeing the descending RIJ, which will
be the main areas to watch for spinups. In addition its important
to note the potential for damaging winds gusts with this line of
showers/weak storms.
The other major factor in all of this is the strengthening low
that will bring an increasing pressure gradient and with the LLJ
being so strong there will be the potential to mix down some
strong winds. This will especially be the case for the far eastern
parts of the CWA for the late morning through at least the
afternoon. Thus the far east has been upgraded to a High Wind
Warning while the rest of the CWA remains in a Wind Advisory from
12z today through 2z Sunday.
Overnight Saturday through Sunday things will quiet down as the
system pushes out. Winds will remain southwesterly primarily due
to another low in southwest Canada. This will likely bring a weak
front through the region though with no moisture to work with and
thus will be dry. Slow wind change is to be expected through the
day with winds turning westerly as the lower pressure slides out.
Kuroski
&&
.LONG TERM...
(Issued 410 AM CDT Sat Nov 5 2022)
Sunday night through Friday:
An upper low that is tracking along the southern Canadian border
will start to close off/occlude over Saskatchewan this afternoon
and then move across Manitoba on Sunday before weakening over
western Ontario and lifting out Sunday night. This system on the
heels of the low responsible for our weekend weather is to thank
for us staying mild Sunday through Monday. Winds will continue to
be a little breezy out of the southwest on Sunday, with highs in
the upper 50s to around 60 Sunday. Then the coldest air will skim
central WI so expect a few below- freezing temps near the Dells
and Green Lake. Monday highs will be in the lower 50s with winds
turning around to the east.
By the middle of next week, an amplified trough will develop over
the west half of the country once again. This will give us
another period of much-warmer-than-normal temperatures. East-
southeast winds Tuesday will become Southerly on Wednesday.
The evolution of the next surface low is still very uncertain, but
showers are looking likely for Thursday along a strong cold front.
Much colder air will settle into the region Friday into Friday
night and linger through at least next weekend.
Cronce
&&
.AVIATION...
(Issued 1021 AM CDT Sat Nov 5 2022)
Winds will continue to ramp up today, particularly behind the cold
front that is beginning to work though the area. Gusts of 50 to
60 mph are likely late morning into the evening are expected, with
locally higher gusts possible along the cold front with the line
of storms. Wind gusts of 60 to 70 mph have been reported upstream
over eastern Iowa and northern Illinois.
Shower chances will persist into the afternoon, quickly winding
down by evening as the front and low pull out the area. Clouds
will decrease later today as well, bringing a return to VFR
conditions. Quieter weather is expected overnight into Sunday as
high pressure begins to build in from the west. Winds will become
lighter, but will remain breezy though tomorrow.
DDV
&&
.MARINE...
(Issued 400 AM CDT Sat Nov 5 2022)
Low pressure now in eastern IL/SE Iowa will continue northeast
into Wisconsin this morning deepening further. Winds will
intensify around the low aloft and at the surface with the tight
pressure gradient. Southerly gales are expected to develop over
the next couple hours over the southern half of the lake and
later this morning for the nearshore and northern half of the
lake. As we head into the late morning and early afternoon winds
will shift more southwesterly and increase to storm force levels
with gusts to 55 knots possible. Storm force gusts then transition
back to gale levels from south to north early this evening into
late tonight. Gale Warnings and Storm Warnings are in effect.
Waves will also increase in height with the highest over the
northern half of the lake at 15 to 20 feet occasionally to 25 feet
or more.
A Gale Warning will be needed once the Storm Warning expires.
Gales could linger over parts of the lake through much of the day
Sunday before calmer conditions return for the beginning of the
week as high pressure builds back into the region.
Kuroski
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...High Wind Warning...WIZ051-WIZ052-WIZ059-WIZ060-WIZ065-WIZ066-
WIZ071-WIZ072 until 9 PM Saturday.
Wind Advisory...WIZ046-WIZ047-WIZ056-WIZ057-WIZ058-WIZ062-WIZ063-
WIZ064-WIZ067-WIZ068-WIZ069-WIZ070 until 9 PM Saturday.
LM...Storm Warning...LMZ080-LMZ643-LMZ644-LMZ645-LMZ646-LMZ669-LMZ671-
LMZ673-LMZ675-LMZ777-LMZ779-LMZ870-LMZ872-LMZ874-LMZ876-
LMZ878 until 9 PM Saturday.
Gale Warning...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-LMZ567-
LMZ868 until 1 PM Saturday.
Storm Warning...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-LMZ567-
LMZ868 until 1 AM Sunday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Nov 5, 3:24 AM CST, 10 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
424 AM CDT Sat Nov 5 2022
WIZ046-047-051-052-056>060-062>072-060930-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
424 AM CDT Sat Nov 5 2022
This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.
.DAY ONE...Today and Tonight
Thunderstorm chances will continue this morning. This morning, it
is possible that a few, brief tornadoes develop along a line of
showers or storms moving northeast across the area in addition to
chances for damaging wind gusts.
Strong winds are expected to develop areawide this morning
through this evening, with wind gusts from the south to southwest
of 45 to 60 MPH. A Wind Advisory is in effect from early this
morning through mid evening for much of the area though a High
Wind Warning has been issued for the eastern counties.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
LMZ643>646-060930-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
424 AM CDT Sat Nov 5 2022
This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.
.DAY ONE...Today and Tonight
There is a slight chance of thunderstorms today.
Small Craft Advisory will continue early this morning but will
soon be upgraded to a Gale Warning.
South southwest gales of 40 to 45 knots are expected to develop
this morning. A Gale Warning is in effect starting this morning.
We have also upgraded the nearshore areas to a Storm Warning by
the late morning and continuing through the day for increasing
winds to 50 knots at times. Winds will decrease through the
evening and night.
We will need a Gale Warning and perhaps a Small Craft Advisory to
follow that as winds decrease this evening and overnight.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Gusty southwest winds then linger through Sunday, likely reaching
Small Craft Advisory conditions.
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-060930-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
424 AM CDT Sat Nov 5 2022
This Hazardous Weather Outlook is for the open waters of Lake
Michigan.
.DAY ONE...Today and Tonight
There is a slight chance of thunderstorms today.
Confidence remains high that we will see high end gales and storm
force winds across the open waters of Lake Michigan today and
tonight. Thus Gale Warnings have been issued for initial gales
with a Storm Warning issued to follow as winds ramp up across the
lake to 45 to 55 knots. The strongest winds are expected across
the north half of the lake this afternoon and evening.
We will need a Gale Warning to follow the Storm Warning for this
evening and tonight.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Gales will remain a concern through Sunday with strong winds
expected to continue through the day before decreasing.
www.weather.gov/mkx
In the hours before
Local storm report, Nov 5, 12:41 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
141 PM CDT SAT NOV 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 AM TSTM WND DMG 3 N NEW BERLIN 43.01N 88.13W
11/05/2022 WAUKESHA WI LAW ENFORCEMENT
SCATTERED DAMAGE REPORTS OF TREES AND WIRES
DOWN THROUGHOUT THE COUNTY. POWER OUTAGES
REPORTED IN BROOKFIELD, NEW BERLIN AND
VERNON. TIME EST FROM RADAR.
&&Local storm report, Nov 5, 12:43 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
143 PM CDT SAT NOV 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 AM TSTM WND DMG WEST ALLIS 43.00N 88.03W
11/05/2022 MILWAUKEE WI LAW ENFORCEMENT
POWER OUTAGES REPORTED IN WEST ALLIS.
&&Local storm report, Nov 5, 12:44 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
144 PM CDT SAT NOV 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 AM TSTM WND DMG 1 SSW WHITEFISH BAY 43.10N 87.91W
11/05/2022 MILWAUKEE WI LAW ENFORCEMENT
TREES DOWN IN ESTABROOK PARK. TIME EST FROM
RADAR.
&&Local storm report, Nov 5, 12:57 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
157 PM CDT SAT NOV 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 AM TSTM WND DMG 2 E WEST BEND 43.43N 88.14W
11/05/2022 WASHINGTON WI LAW ENFORCEMENT
SCATTERED DAMAGE REPORTS OF TREES AND POWER
LINES DOWN THROUGHOUT THE COUNTY.
&&Local storm report, Nov 5, 1:07 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
207 PM CDT SAT NOV 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 AM TSTM WND DMG 2 S SAUKVILLE 43.36N 87.95W
11/05/2022 OZAUKEE WI LAW ENFORCEMENT
SCATTERED DAMAGE REPORTS OF DOWNED TREES AND
POWER LINES THROUGHOUT THE COUNTY. TIME EST.
FROM RADAR.
&&Local storm report, Nov 5, 1:57 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
257 PM CDT SAT NOV 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND GST KENOSHA 42.59N 87.81W
11/05/2022 M60 MPH LMZ646 WI C-MAN STATION
&&Strong Wind, Walworth
- When
- November 5, 2:00 PM CST to 5:00 PM CST
- Where
- Walworth forecast zone
- Measured
- 44 kt (51 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 42.669, -88.542 (the zone’s center; the record gives no point)
Scattered trees, branches, and power lines down.
Strong Wind, Racine
- When
- November 5, 2:00 PM CST to 5:00 PM CST
- Where
- Racine forecast zone
- Measured
- 45 kt (52 mph) measured gust
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 42.730, -87.812 (the zone’s center; the record gives no point)
Scattered trees, branches, and power lines down.
Strong Wind, Waukesha
- When
- November 5, 2:00 PM CST to 5:00 PM CST
- Where
- Waukesha forecast zone
- Measured
- 48 kt (55 mph) measured gust
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 43.018, -88.304 (the zone’s center; the record gives no point)
Scattered trees, branches, and power lines down.
Strong Wind, Washington
- When
- November 5, 2:00 PM CST to 6:00 PM CST
- Where
- Washington forecast zone
- Measured
- 48 kt (55 mph) measured gust
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 43.369, -88.231 (the zone’s center; the record gives no point)
Scattered trees, branches, and power lines down.
Strong Wind, Ozaukee
- When
- November 5, 2:00 PM CST to 6:00 PM CST
- Where
- Ozaukee forecast zone
- Measured
- 48 kt (55 mph) measured gust
- Property damage
- $10,000
- Reported by
- Social Media
- Coordinates
- 43.403, -87.891 (the zone’s center; the record gives no point)
Scattered trees, branches, and power lines down.
High Wind, Milwaukee
- When
- November 5, 2:00 PM CST to 5:00 PM CST
- Where
- Milwaukee forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Property damage
- $10,000
- Reported by
- ASOS
- Coordinates
- 43.022, -87.929 (the zone’s center; the record gives no point)
General Mitchell airport ASOS measured a 61 mph wind gust. Scattered trees, branches, and power lines down throughout the county.
High Wind, Kenosha
- When
- November 5, 2:00 PM CST to 5:00 PM CST
- Where
- Kenosha forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $10,000
- Reported by
- ASOS
- Coordinates
- 42.573, -87.840 (the zone’s center; the record gives no point)
Kenosha Regional airport ASOS measured a 58 mph wind gust. Scattered trees, branches, and power lines down throughout the county.
High Wind, Sheboygan
- When
- November 5, 3:00 PM CST to 6:00 PM CST
- Where
- Sheboygan forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $10,000
- Reported by
- ASOS
- Coordinates
- 43.756, -87.800 (the zone’s center; the record gives no point)
Sheboygan airport ASOS measured a 60 mph wind gust. Scattered trees, branches, and power lines down throughout the county.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in North Dakota, November 5 to 6, 20221 death · 1 injured · $75,000 · 58 kt wind · 36 events
- Winter Weather in Minnesota, November 5 to 6, 20221 death · $18,000 · 1 event
- Marine Strong Wind in Lake Erie, November 5, 20221 death · 1 event
- High Wind in Indiana, November 5, 20221 injured · $87,000 · 56 kt wind · 10 events
- Damaging Winds in Wisconsin, November 5, 2022$98,000 · 50 kt wind · 12 events
- Strong Wind in Kentucky, November 5, 2022$31,000 · 22 events
- Tornadoes and Damaging Winds in Illinois, November 5, 2022EF0 · 41 events
- Strong Wind in Illinois, November 5, 2022$27,000 · 19 events
- Heavy Rain in Kansas, November 5, 202230 events
- Damaging Winds and High Wind in Illinois, November 5, 202259 kt wind · 21 events
- High Wind in Montana, November 5 to 7, 202265 kt wind · 17 events
- High Wind in Montana, November 5 to 6, 202270 kt wind · 13 events